Alert archive / New Jersey / Special Marine Warnings in 2007
Special Marine Warning 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 16, 2007, 5:49 PM EDT. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2007, 5:49 PM EDT (21:49 UTC)
- Expired
- May 16, 2007, 7:45 PM EDT
- In force
- 116 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
The radar
The Dover AFB radar (KDOX), 40 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS51 KPHI 162152 SMWPHI ANZ430-431-162345- /O.NEW.KPHI.MA.W.0004.070516T2149Z-070516T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 549 PM EDT WED MAY 16 2007 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SPECIAL MARINE WARNING FOR... DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE OVER ATLANTIC COASTAL WATERS... DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE OVER ATLANTIC COASTAL WATERS... INCLUDING BRANDYWINE SHOAL LIGHT...BROWN SHOAL LIGHT...CROSS LEDGE LIGHT...EAST POINT...FOURTEEN FOOT BANK LIGHT...MIAH MAULL LIGHT... SEA BREEZE AND SHIP JOHN SHOAL LIGHT... * UNTIL 745 PM EDT * AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 11 MILES WEST OF SHIP JOHN SHOAL LIGHT...OR ABOUT 7 MILES SOUTHWEST OF WOODLAND BEACH...MOVING SOUTHEAST AT 25 MPH. * THIS STRONG THUNDERSTORM WILL BE NEAR SHIP JOHN SHOAL LIGHT BY 605 PM EDT CROSS LEDGE LIGHT BY 630 PM EDT MIAH MAULL LIGHT BY 640 PM EDT FOURTEEN FOOT BANK LIGHT BY 650 PM EDT BRANDYWINE SHOAL LIGHT BY 700 PM EDT BROWN SHOAL LIGHT BY 710 PM EDT MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR DELAWARE. LAT...LON 3937 7545 3920 7560 3876 7515 3912 7480 $$ KRUZDLO
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 16, 4:17 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 16, 4:17 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT WED MAY 16 2007
.SYNOPSIS...
A STRONG COLD FRONT, BRINGING WIDESPREAD THUNDERSTORMS, WILL
CONTINUE TO CROSS THE REGION INTO THIS EVENING AND FINALLY
STALLING OFFSHORE EARLY THURSDAY. A LOW PRESSURE WILL MOVE UP FROM
THE SOUTH AND RIDE ALONG THE STALLED FRONT BRINGING ANOTHER BOUT
OF RAIN AND SHOWERS ON FRIDAY AND SATURDAY. ANOTHER COLD FRONT IS
EXPECTED TO MOVE THROUGH THE REGION ON SUNDAY INTO MONDAY
FOLLOWED BY HIGH PRESSURE FOR MIDWEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE REGION UNTIL 8 PM THIS
EVENING.
CURRENT RADAR IMAGES INDICATE THAT THE STORMS EXTENDING ON A LINE
FROM SOUTHERN MA SOUTHWESTWARD INTO CENTRAL VA ARE STARTING TO
FIRE UP AND IMPACT THE REGION. AIR TEMPS IN THE 80S THROUGHOUT
MOST OF THE CWA TODAY WILL DROP OFF RAPIDLY AS RAIN MOVES THROUGH
AND ONCE THE FRONT PASSES. A GUST FRONT WILL MOVE THROUGH SOUTHERN
NJ THIS AFTERNOON BEFORE REACHING THE OCEAN/BURLINGTON COUNTY LINE
EARLY THIS EVENING AND POSSIBLY AFFECTING THE WILDFIRE SITUATION
THERE.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THUNDERSTORMS WILL START TO DIE OFF AS THE EVENING MOVES ON. THE
FRONT WILL MOVE OFFSHORE BY EARLY THURSDAY MORNING. WINDS WILL
START TO SUBSIDE AFTER MIDNIGHT AND THE SKIES WILL ALSO BEGIN TO
CLEAR BEFORE THE CLOUDS START TO RETURN ON THURSDAY AFTERNOON.
AFTER THE FRONT MOVES THROUGH THE TEMPS WILL COOL DOWN
CONSIDERABLY, AS MOST AREAS WILL SEE HIGHS IN THE MID TO UPPER 60S
ON THURSDAY.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE MODELS ARE IN PRETTY GOOD AGREEMENT THAT FRIDAY THROUGH EARLY
SUNDAY WILL REMAIN ON THE WETTER SIDE. FROM MOST OF SUNDAY THROUGH
WEDNESDAY, DRIER CONDITIONS ARE CURRENTLY EXPECTED. HOWEVER, THIS
IS ABOUT ALL THEY AGREE ON. WITH THE LACK OF MODEL AGREEMENT AND
VERY ACTIVE SHORT TERM TODAY, MADE ONLY NECESSARY CHANGES AND
STAYED ALONG THE LINES OF HPC GUIDANCE.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
HIGHLY VARIABLE CONDITIONS COVER THE REGION. OVER THE NW PART OF THE
AREA, TSTMS HAVE MOVED IN FROM THE WEST AND IFR CONDITIONS HAVE BEEN
OBS IN THE TSTMS WITH WIND GUSTS UP TO 40. TO THE SE, VFR CONDITIONS
PREVAILED. THE TSTMS WILL CONTINUE HEADING S/E THROUGH THE EVENING
AND SHOULD BE OFF THE COAST BY 00Z. ANY AREA THAT GETS TSTMS WILL
PROBABLY SEE IFR CONDITIONS FOR AN HR OR TWO. THEN SHOWERS SHOULD
CONTINUE TO 00-03Z AS COOLER AIR ARRIVES.
A SEVERE TSTM WATCH IS IN EFFECT TIL 8 PM AND SOME OF THE WINDS COULD
GUST OVER 50 KT IN THE STRONGEST STORMS.
BY MIDNIGHT, CONDITIONS SHOULD BECOME VFR AT ALL SITES AS DRIER AIR
MOVES IN FROM THE WEST.
LONGER RANGE, SCATTERED SHOWERS MAY OCCUR THURSDAY NIGHT INTO FRI
NIGHT.
&&
.MARINE...
SCA CONDITIONS CONTINUE ON THE OCEAN THROUGH TONIGHT, BUT EXPIRE ON
DEL BAY AT 8 PM. THE SW WINDS WILL DIMINISH RAPIDLY THROUGH THE
EVENING. HOWEVER, 4-6 FT SEAS SHOULD CONTINUE ON THE OCEAN TONIGHT.
THE COLD FRONT THIS EVENING COULD TRIGGER SVR TSTMS AS IT CROSSES
THE REGION. THE GUSTY SW WINDS WILL SHIFT TO NW AND THEN N LATE
TONIGHT. LOW PRESSURE IS FORECAST TO FORM OFF THE SE COAST THU NIGHT
AND THEN HEAD NE TO COASTAL NEW ENGLAND THROUGH FRIDAY NIGHT. THIS
LOW WILL CAUSE N TO NE WINDS OVER THE REGION AS IT MOVES BY WITH SCA
CONDITIONS AGAIN EXPECTED TO DEVELOP.
WINDS SHOULD AGAIN DIMINISH FOR THE WEEKEND AS HIGH PRESSURE BUILD
IN, BUT 4-6 FT SEAS WILL PROBABLY CONTINUE ON THE OCEAN SAT BEFORE
SUBSIDING SUNDAY.
&&
.FIRE WEATHER...
SHOWERS AND TSTMS THIS AFTERNOON SHOULD BE WIDESPREAD. THIS SHOULD
HELP WET THE GROUND AND FUELS IN MOST AREAS. IF THE RAINS MISS THE
FIRE IN OCEAN COUNTY, SOUTHERN NJ, FIRE FIGHTING EFFORTS SHOULD BE
HELPED BY COOLING TEMPERATURES AND INCREASED HUMIDITIES LATER
TONIGHT AND THROUGH THE END OF THE WEEK. ON THURSDAY, MINIMUM HUMIDITIES
SHOULD STAY ABOVE 45 PERCENT THROUGH THE DAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...VM
AVIATION/MARINE/FIRE WEATHER...RNSHazardous weather outlook, May 16, 4:31 AM EDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 431 AM EDT WED MAY 16 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-170845- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 431 AM EDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE REGION THIS AFTERNOON AND EVENING. A COLD FRONT CURRENTLY MOVING INTO WESTERN PENNSYLVANIA WILL MOVE EASTWARD TODAY. THIS FRONT WILL REACH OUR AREA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE FRONT. THERE IS DECENT MOISTURE AHEAD OF THE FRONT AND SUFFICIENT INSTABILITY. A LINEAR TYPE THUNDERSTORM EVENT IS POSSIBLE WITH THE BIGGEST THREATS BEING STRONG GUSTY WINDS AND SMALL HAIL. SHOWERS AND THUNDERSTORMS SHOULD END DURING THE EVENING WITH THE PASSAGE OF THE FRONT AND THE LOSS OF DAYTIME HEATING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE MEDIA SOURCE FOR ANY POTENTIAL WATCHES AND WARNING AND FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. ANZ450>455-170845- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 431 AM EDT WED MAY 16 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY MORNING ON THE OCEAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED, ESPECIALLY FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-170845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 431 AM EDT WED MAY 16 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED, ESPECIALLY FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 16, 5:19 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG HACKETTSTOWN 40.85N 74.83W
05/16/2007 WARREN NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN IN HACKETTSTOWN.
0310 PM TSTM WND DMG HATFIELD 40.28N 75.30W
05/16/2007 MONTGOMERY PA EMERGENCY MNGR
TREES REPORTED DOWN IN HATFIELD AND HORSHAM.
0325 PM TSTM WND GST 6 S FLEMINGTON 40.42N 74.86W
05/16/2007 E60.00 MPH HUNTERDON NJ TRAINED SPOTTER
ESTIMATED WIND GUST OF 60 MPH IN RINGOES.
0325 PM TSTM WND DMG WEST CHESTER 39.96N 75.61W
05/16/2007 CHESTER PA EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN IN EASTERN CHESTER COUNTY.
0330 PM TSTM WND DMG 8 SE FLEMINGTON 40.43N 74.75W
05/16/2007 SOMERSET NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN IN EAST AMWELL AND RARTIAN
TOWNSHIPS.
0338 PM TSTM WND DMG 10 SW SOMERVILLE 40.47N 74.74W
05/16/2007 SOMERSET NJ EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN NEAR NESHANIC STATION.
0340 PM TSTM WND GST 8 SW SOMERVILLE 40.49N 74.72W
05/16/2007 M44.00 MPH SOMERSET NJ TRAINED SPOTTER
WIND GUST MEASURED TO 44 MPH IN HILLSBOROUGH.
0355 PM TSTM WND DMG WOODBRIDGE 40.55N 74.29W
05/16/2007 MIDDLESEX NJ TRAINED SPOTTER
A LARGE TREE WAS REPORTED DOWN IN WOODBRIDGE.
0435 PM TSTM WND DMG HOCKESSIN 39.78N 75.69W
05/16/2007 NEW CASTLE DE EMERGENCY MNGR
WIRES REPORTED DOWN IN NORTHERN NEW CASTLE COUNTY.
0450 PM HEAVY RAIN PIKE CREEK 39.73N 75.70W
05/16/2007 M0.24 INCH NEW CASTLE DE TRAINED SPOTTER
0.24 INCHES OF RAIN FELL IN PIKE CREEK IN 17 MINUTES.
0501 PM TSTM WND GST PHILADELPHIA 40.01N 75.13W
05/16/2007 M51.00 MPH PHILADELPHIA PA TRAINED SPOTTER
51 MPH WIND GUST MEASURED IN THE ROXBOROUGH SECTION OF
PHILADELPHIA. URBAN AND POOR DRAINAGE FLOODING ALSO
REPORTED.
&&
MEOLAThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:37 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 38 min |
| May 16, 3:05 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Somerset | 55 min |
| May 16, 4:53 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester | 52 min |
| May 16, 5:05 PM EDT | Severe Thunderstorm Warning | PHI | Camden | 40 min |
| May 16, 5:20 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 40 min |
| May 16, 5:22 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 38 min |
| May 16, 6:55 PM EDT | Special Marine Warning | PHI | 2 hr | |
| May 16, 2:48 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Chester, Montgomery | 42 min |
| May 16, 3:26 PM EDT | Severe Thunderstorm Warning | PHI | Delaware | 49 min |
| May 16, 3:30 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Montgomery, Philadelphia | 45 min |
| May 16, 4:16 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 44 min |
| May 16, 4:35 PM EDT | Severe Thunderstorm Warning | PHI | Delaware | 40 min |
| May 16, 4:21 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 39 min |
| May 16, 5:41 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 79 min |
| May 16, 6:35 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 70 min |
Nearby
Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.